Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 57, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Sep 4, 2012, 9:47 PM EDT for Baraga County, Houghton County, Michigan. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2012, 9:47 PM EDT (01:47 UTC)
- Expired
- Sep 4, 2012, 10:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Baraga County, MI, Houghton County, MI
The radar
The Marquette radar (KMQT), 76 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.8 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2450 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
048
WUUS53 KMQT 050147
SVRMQT
MIC013-061-050245-
/O.NEW.KMQT.SV.W.0057.120905T0147Z-120905T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
947 PM EDT TUE SEP 4 2012
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARAGA COUNTY IN NORTH CENTRAL UPPER MICHIGAN...
HOUGHTON COUNTY IN WESTERN UPPER MICHIGAN...
* UNTIL 1045 PM EDT
* AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF
NISULA...OR 21 MILES SOUTHWEST OF BARAGA...AND MOVING EAST AT 45
MPH.
AT 945 PM A WIND GUST OF 63 MPH WAS REPORTED 4 MILES SOUTH OF MASS
CITY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BARAGA...L'ANSE...NISULA...SIDNAW...COVINGTON...ALBERTA...THREE
LAKES...ALSTON...PELKIE...WATTON...ASSININS...HERMAN...NED LAKE...
CRAIG LAKE STATE PARK...MOUNT ARVON AND ISLAND LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4668 8899 4668 8886 4676 8886 4677 8894
4684 8892 4684 8846 4680 8845 4684 8840
4684 8805 4677 8805 4676 8799 4668 8799
4667 8812 4642 8812 4642 8899
TIME...MOT...LOC 0147Z 276DEG 41KT 4663 8884
WIND...HAIL 70MPH <.75IN
$$
JLA2 follow-up statements
238
WWUS53 KMQT 050205
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1005 PM EDT TUE SEP 4 2012
MIC013-061-050245-
/O.CON.KMQT.SV.W.0057.000000T0000Z-120905T0245Z/
BARAGA MI-HOUGHTON MI-
1005 PM EDT TUE SEP 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HOUGHTON AND
BARAGA COUNTIES UNTIL 1045 PM EDT...
AT 1002 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF
COVINGTON...OR 12 MILES SOUTHWEST OF L'ANSE...MOVING EAST AT 45 MPH.
AT 945 PM EDT...A WIND GUST OF 63 MPH WAS REPORTED BY A SPOTTER
4 MILES SOUTH OF MASS CITY IN ONTONAGON COUNTY WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BARAGA...L'ANSE...COVINGTON...ALBERTA...THREE LAKES...ASSININS...
HERMAN...NED LAKE...CRAIG LAKE STATE PARK...MOUNT ARVON AND ISLAND
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4668 8899 4668 8886 4676 8886 4677 8894
4684 8892 4684 8846 4680 8845 4684 8840
4684 8805 4677 8805 4676 8799 4668 8799
4667 8812 4642 8812 4642 8899
TIME...MOT...LOC 0204Z 276DEG 41KT 4661 8856
WIND...HAIL 70MPH <.75IN
$$
JLA337
WWUS53 KMQT 050208
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1008 PM EDT TUE SEP 4 2012
MIC013-061-050245-
/O.CON.KMQT.SV.W.0057.000000T0000Z-120905T0245Z/
BARAGA MI-HOUGHTON MI-
1008 PM EDT TUE SEP 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HOUGHTON AND
BARAGA COUNTIES UNTIL 1045 PM EDT...
AT 1002 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THIS STORM WAS LOCATED NEAR ALBERTA...OR 11 MILES
SOUTHWEST OF L'ANSE...MOVING EAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
THREE LAKES...HERMAN...NED LAKE...CRAIG LAKE STATE PARK...MOUNT
ARVON AND ISLAND LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4668 8899 4668 8886 4676 8886 4677 8894
4684 8892 4684 8846 4680 8845 4684 8840
4684 8805 4677 8805 4676 8799 4668 8799
4667 8812 4642 8812 4642 8899
TIME...MOT...LOC 0208Z 276DEG 52KT 4660 8842
WIND...HAIL 70MPH <.75IN
$$
JLAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 7:31 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Sep 4, 7:31 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 731 PM EDT TUE SEP 4 2012 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 338 PM EDT TUE SEP 4 2012 PESKY FOG AND LOW CLOUDS CONTINUE TO BLANKET SOUTHEASTERN SECTIONS OF THE AREA ALONG WITH EASTERN LAKE SUPERIOR. VISIBLE SATELLITE LOOP SHOWING EROSION SLOWLY CONTINUING AND EXPECT MOST OF THESE LOW CLOUDS ESPECIALLY OVER LAND AREAS TO BE GONE OVER THE NEXT FEW HOURS. ELSEWHERE SKIES HAVE BEEN MOSTLY SUNNY WITH TEMPERATURES WELL ABOVE NORMAL ONCE AGAIN. WEAK UPPER LEVEL SHORTWAVE ALONG WITH SURFACE TROUGH OVER MN SHOULD TRIGGER SCATTERED SHRAS/TSRAS FROM THE WESTERN U.P. INTO WI OVER THE NEXT FEW HOURS AS AIRMASS HAS BECOME FAIRLY UNSTABLE DESPITE PRESCIENCE OF DEEP MOISTURE. BEST CHANCE FOR PRECIP WILL BE OVER THE FAR WEST INTO EARLY THIS EVENING THEN WITH LOSS OF DAYTIME HEATING ANY SHRAS SHOULD QUICKLY DISSIPATE. DEPENDING ON HOW LONG SKIES REMAIN CLEAR OVER THE EAST TONIGHT...WE MAY SEE SOME MORE FOG DEVELOP SIMILAR TO THIS MORNING. HOWEVER... UPSTREAM CLOUD COVER FROM ANY CONVECTION WILL DETERMINE ULTIMATE POTENTIAL FOR MORE WIDESPREAD FOG DEVELOPMENT. MORE SIGNIFICANT SHORTWAVE AND SURFACE FRONT WILL APPROACH THE AREA FROM THE WEST ON WEDNESDAY MORNING. ONCE AGAIN MOISTURE AHEAD OF IT ISNT OVERLY IMPRESSIVE BUT EXPECT A SCATTERED TO BROKEN AREA OF SHOWERS AND ISOLATED THUNDER TO DEVELOP AND MOVE ACROSS THE U.P. ON WEDNESDAY AIDED BY DIURNAL HEATING OVER THE EAST DURING THE AFTERNOON. FRONT WILL BE EAST OF THE AREA BY LATE TOMORROW AFTERNOON WITH WINDS SHIFTING TO THE WEST AND DRIER LOW LEVEL AIR MOVING INTO THE AREA. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 338 PM EDT TUE SEP 4 2012 STRONG 500MB SHORTWAVE NEARING JAMES BAY DURING THE DAY THURSDAY WITH RIDGING OVER THE SOUTHERN STATES WILL KEEP UPPER MI IN ZONAL FLOW THROUGH FRIDAY. STRONG SHORTWAVE WILL THEN SWEEP ACROSS UPPER MI THROUGH SUNDAY BECOMING CLOSED OFF OVER THE MISSISSIPPI/OHIO VALLEY. UPPER MI WILL FIND ITSELF WEDGED BETWEEN THIS CLOSED SHORTWAVE AND A STRONG SHORTWAVE TO THE NORTH...WITH SURFACE HIGH PRESSURE DOMINATING SUNDAY THROUGH THE REMAINDER OF THE FORECAST PERIOD. FOR THURSDAY...SURFACE COLD FRONT WILL CONTINUE TO EXIT TO THE EAST DURING THE MORNING HOURS WITH DRY AIR AND HIGH PRESSURE MOVING IN FROM THE SOUTHWEST. WITH SURFACE LOW PRESSURE LOCATED JUST TO OUR NORTH WITH ABUNDANT WRAP AROUND MOISTURE...COULD SEE SOME LINGERING MOISTURE DURING THE DAY THURSDAY...ESPECIALLY ACROSS THE EAST AND TO THE NORTH. SECONDARY COLD FRONT /ASSOCIATED WITH 500MB SHORTWAVE SWEEPING ACROSS UPPER MI ON ITS WAY TO THE OHIO VALLEY/ WILL PUSH THROUGH FRIDAY BRINGING COOLER TEMPERATURES AND YET ANOTHER CHANCE FOR PRECIP ACROSS THE ENTIRE REGION. HOWEVER...WITH LITTLE TO NO INSTABILITY WITH THE EXCEPTION OF THE FRONTAL CONVERGENCE...WILL CONTINUE WITH ONLY MENTIONING RAIN AT THIS POINT. STRONG 300MB JET WILL ORIENT ITSELF FROM NORTH TO SOUTH AND MOVE EASTWARD ACROSS UPPER MI IN ACCORDANCE WITH THIS SURFACE FRONT...SO EXPECT DAYTIME HIGHS FRIDAY BEHIND THE FRONT TO ONLY REACH THE LOW TO MID 60S ACROSS THE WEST...AND MID TO UPPER 60S ACROSS THE WEST. COLD FRONT AND MOISTURE WILL EXIT TO THE EAST ONCE MORE ON FRIDAY NIGHT WITH GFS FORECAST SOUNDINGS SHOWING AN INFLUX OF DRY AIR FROM WEST TO EAST REACHING THE GROUND AS HIGH PRESSURE RIDGING FINALLY TAKES CONTROL. ALOFT...UPPER MI WILL BE WEDGED BETWEEN STRONG CLOSED OFF LOW TO THE SOUTH AND SHORTWAVE OVER HUDSON BAY. STRONG 300MB JET WILL CONTINUE PULLING IN COLDER CANADIAN AIR...WITH DAYTIME HIGHS ON SATURDAY SIMILAR TO THOSE ON FRIDAY /LOW TO MID 60S IN MOST AREAS...ESPECIALLY NEAR LAKE SUPERIOR WITH SURFACE WINDS ORIENTED FROM THE NORTH AS WELL/. HIGH PRESSURE SHOULD CONTINUE TO BE THE DOMINATING FACTOR SUNDAY THROUGH MONDAY NIGHT...WITH HIGH TEMPERATURES MAKING A SLOW BUT STEADY INCREASE. WINDS WILL GENERALLY REMAIN OUT OF THE NORTH...SO NO MAJOR WARM UPS ARE EXPECTED AND COOLEST TEMPERATURES WILL BE ALONG LAKE SUPERIOR. UPPER LEVEL SHORTWAVE WILL BEGIN TO IMPACT THE WESTERN HALF OF UPPER MI DURING THE DAY THURSDAY...THOUGH MODELS ARE IN A HIGH LEVEL OF DISAGREEMENT ON TIMING AND SET UP. WENT WITH ONLY SLIGHT CHANCES ONLY THE FAR WEST AS SYSTEM NEARS...THOUGH DO EXPECT WINDS TO MAKE A TRANSITION TO A MORE EASTERLY AND THEN SOUTHEASTERLY DIRECTION IN RESPONSE TO THE APPROACHING SURFACE LOW. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 730 PM EDT TUE SEP 4 2012 SEVERAL KEY FACTORS WILL INFLUENCE TAFS FOR THIS FORECAST PERIOD. FIRST...COLD FRONT TRAVERSING UPPER MI FROM WEST TO EAST THIS EVENING WILL BRING THE POTENTIAL FOR TSRA TO KIWD AND KCMX. HOWEVER...AS TSRA ARE SCATTERED IN NATURE...CONFIDENCE DID NOT GO BEYOND MENTION OF VCTS. AFTER PASSAGE OF THIS INITIAL LINE...A SECONDARY COLD FRONT WILL FOLLOW IN ITS STEPS THROUGH THE MORNING HOURS BRINGING A CHANCE OF RAIN STARTING AT KIWD AND KCMX AND EVENTUALLY MAKING ITS WAY TO KSAW. WITH LIGHT WINDS...SOME LOWERING OF VIS COULD BE POSSIBLE AS THESE SHOWERS PASS THROUGH KCMX AND KIWD. KSAW IS THE NEXT CONCERN...WITH LINGERING LOW STRATUS DECK THROUGH THE DAY TODAY...KEPT LOW SCATTERED CEILING IN THROUGH THE EVENING HOURS. AS DAYTIME HEATING AND MIXING SUBSIDES TONIGHT...EXPECT CEILINGS TO LOWER AND FOG TO REDEVELOP OVERNIGHT. RAIN SHOWERS IN THE MORNING SHOULD HELP TO MIX FOG OUT DURING THE DAY. SKIES WILL CLEAR OUT ACROSS UPPER MI BY AFTERNOON AS HIGH PRESSURE MOVES IN. STRONG MIXING WILL ALLOW FOR GUSTY WINDS AT ALL TAF SITES. && .MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 338 PM EDT TUE SEP 4 2012 EXPECT WINDS TO REMAIN RELATIVELY LIGHT OUT OF THE SOUTH THROUGH WEDNESDAY MORNING BEFORE A FRONT CROSSES LAKE SUPERIOR. BEHIND IT WINDS WILL SHIFT TO THE WEST. WINDS WILL INCREASE UP TO 20 TO 25 KTS AS COOLER AIR ARRIVES OVER THE RELATIVELY WARM LAKE WATERS AND ENHANCES MIXING THROUGH THURSDAY. ALTHOUGH WINDS MAY DIMINISH FOR A TIME ON THU NIGHT AS ANOTHER TROF SWINGS OVER LAKE SUPERIOR...PLAN ON ANOTHER ROUND OF STRONGER NW WINDS UP TO 25 KTS ON FRI IN ITS WAKE. THE APPROACH OF HIGH PRESSURE/A WEAKENING PRES GRADIENT THIS WEEKEND WILL CAUSE WINDS TO SLOWLY DIMINISH. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...MZ LONG TERM...JMW AVIATION...JMW MARINE...MZ
Hazardous weather outlook, Sep 4, 5:40 PM EDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 540 PM EDT TUE SEP 4 2012 MIZ001>007-009>014-084-085-051200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 540 PM EDT TUE SEP 4 2012 /440 PM CDT TUE SEP 4 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT THERE IS A THREAT OF SEVERE THUNDERSTORMS ACROSS FAR WESTERN UPPER MICHIGAN DURING THE EVENING HOURS. STRONG WINDS WILL BE THE MAIN CONCERN WITH THESE STORMS. A CHANCE OF THUNDERSTORMS WILL SPREAD ACROSS ALL OF UPPER MICHGIGAN LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE WITH THE PASSAGE OF A COLD FRONT DURING THE DAY WEDNESDAY...DISSIPATING FROM WEST TO EAST BY THE EVENING. .SPOTTER INFORMATION STATEMENT... ANY SEVERE WEATHER REPORTS WOULD BE APPRECIATED. LSZ162-240>251-263>267-051200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 540 PM EDT TUE SEP 4 2012 /440 PM CDT TUE SEP 4 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT THERE IS A THREAT OF SEVERE THUNDERSTORMS ACROSS FAR WESTERN LAKE SUPERIOR DURING THE EVENING HOURS. STRONG WINDS WILL BE THE MAIN CONCERN WITH THESE STORMS. A CHANCE OF THUNDERSTORMS WILL SPREAD ACROSS MUCH OF LAKE SUPERIOR TONIGHT. SOME PATCHY FOG WILL DEVELOP OVER THE EASTERN LAKE AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE WITH THE PASSAGE OF A COLD FRONT DURING THE DAY WEDNESDAY...DISSIPATING FROM WEST TO EAST BY THE EVENING. .SPOTTER INFORMATION STATEMENT... ANY SEVERE WEATHER REPORTS WOULD BE APPRECIATED. LMZ221-248-250-051200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 540 PM EDT TUE SEP 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS AND PATCHY FOG ARE POSSIBLE ACROSS LAKE MICHIGAN TONIGHT...MAINLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE ACROSS LAKE MICHIGAN DURING THE DAY WEDNESDAY...COMING TO AN END BY WEDNESDAY EVENING AFTER THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. JMW
In the hours before
Special weather statement, Sep 4, 4:49 PM EDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 449 PM EDT TUE SEP 4 2012 MIZ009-042130- GOGEBIC- 349 PM CDT TUE SEP 4 2012 ...SIGNIFICANT WEATHER ALERT FOR GOGEBIC COUNTY UNTIL 430 PM CDT... AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF IRONWOOD. THIS STORM WAS MOVING EAST AT 30 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. PEOPLE IN GOGEBIC COUNTY...INCLUDING THE CITIES OF IRONWOOD... BESSEMER AND WAKEFIELD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. JLA
Special weather statement, Sep 4, 8:31 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 831 PM EDT TUE SEP 4 2012 MIZ002-009-050130- GOGEBIC-ONTONAGON- 831 PM EDT TUE SEP 4 2012 ...SIGNIFICANT WEATHER ALERT FOR GOGEBIC AND ONTONAGON COUNTIES UNTIL 930 PM EDT/830 PM CDT/... AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 21 MILES NORTH OF BESSEMER...OR 22 MILES NORTH OF IRONWOOD. THIS STORM WAS MOVING SOUTHEAST AT 20 MPH. ADDITIONAL STRONG STORMS WERE OVER PORCUPINE MOUNTAIN STATE PARK NEAR WHITE PINE. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. PEOPLE IN GOGEBIC AND WESTERN ONTONAGON COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JLA
Local storm report, Sep 4, 9:31 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
931 PM EDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 2 SW ONTONAGON 46.84N 89.35W
09/04/2012 E0.25 INCH ONTONAGON MI TRAINED SPOTTER
HAIL WAS SLIGHTLY BIGGER THAN PEA SIZED AND LASTED LESS
THAN A MINUTE.
0925 PM TSTM WND GST FREDA 47.13N 88.82W
09/04/2012 M37 MPH HOUGHTON MI TRAINED SPOTTER
&&
MBABICHSpecial weather statement, Sep 4, 9:35 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 935 PM EDT TUE SEP 4 2012 MIZ001>004-009-010-084-050215- BARAGA-GOGEBIC-HOUGHTON-IRON-KEWEENAW-ONTONAGON-SOUTHERN HOUGHTON- 935 PM EDT TUE SEP 4 2012 ...SIGNIFICANT WEATHER ALERT FOR BARAGA...GOGEBIC...HOUGHTON...IRON...KEWEENAW AND ONTONAGON COUNTIES UNTIL 1015 PM EDT /915 PM CDT/... AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES NORTHWEST OF EAGLE RIVER MICHIGAN TO 6 MILES WEST OF HOUGHTON TO 25 MILES SOUTH OF ONTONAGON. THESE STORMS WERE MOVING SOUTHEAST AT 35 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JLA
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 8:04 PM EDT | Special Marine Warning | MQT | 86 min | |
| Sep 4, 8:42 PM EDT | Severe Thunderstorm Warning | MQT | Ontonagon | 63 min |
| Sep 4, 9:19 PM EDT | Special Marine Warning | MQT | 86 min | |
| Sep 4, 10:18 PM EDT | Special Marine Warning | MQT | 57 min | |
| Sep 4, 10:21 PM EDT | Severe Thunderstorm Warning | MQT | Baraga | 24 min |
| Sep 4, 10:29 PM EDT | Severe Thunderstorm Warning | MQT | Houghton | 18 min |
| Sep 4, 10:39 PM EDT | Severe Thunderstorm Warning | MQT | Dickinson, Iron, Marquette | 51 min |
| Sep 4, 11:24 PM EDT | Special Marine Warning | MQT | 96 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.